Alert archive / Georgia / Freeze Watches in 2006
Freeze Watch 4, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze watch at Oct 23, 2006, 8:50 PM EDT for 73 counties in Georgia. It took effect at Oct 25, 2006, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 23, 2006, 8:50 PM EDT (00:50 UTC)
- In effect from
- Oct 25, 2006, 5:00 AM EDT
- Expired
- Oct 24, 2006, 3:58 AM EDT
- In force
- Issued by
- NWS Atlanta, GA
All 73 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Oct 23, 8:10 PM EDT, 40 minutes earlier.
Area forecast discussion, Oct 23, 8:10 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 810 PM EDT MON OCT 23 2006 .UPDATE... AM ADDING A FROST ADVISORY FOR AREAS JUST SOUTH OF THE CURRENT FREEZE WARNING. LOW TEMPS IN SOME OF THESE AREAS ARE EXPECTED TO BE IN THE 33 TO 36 RANGE. WITH AMPLE MOISTURE IN THE GROUND FROM RECENT RAINS...CLEAR SKIES...AND WINDS DIMINISHING TO NEAR CALM IN PROTECTED LOCATIONS...FROST WILL BE POSSIBLE. WILL CONTINUE CURRENT FREEZE WARNING AS IS FOR TONIGHT. GRIDDED GFS/ETA DATA SHOWS TEMPS TUE NIGHT COULD BE EVEN COLDER IN SHELTERED...PROTECTED AREAS AND VALLEYS. THUS...HAVE ISSUED A FREEZE WATCH FOR TUE NIGHT TO INCLUDE ALL AREAS IN THE CURRENT FREEZE WARNING AND EXTEND FURTHER SOUTH TO INCLUDE MCN. HAVE LEFT CSG OUT OF FREEZE WARNING...FROST ADVISORY...AND FREEZE WATCH AT THIS TIME. OTHER CHANGES INCLUDE INCREASED CLOUD COVER OVERNIGHT ACROSS THE NORTH. CLOUDS HAVE DIMINISHED IN THAT AREA SINCE SUNSET...BUT MODELS SHOW POTENTIAL FOR A MID-ATMOSPHERIC FRONT IN NW FLOW ALOFT TO BRING MID CLOUDS TO THAT AREA OVERNIGHT...AS IT IS NOW PRODUCING -SHRA/-SHSN ACROSS MIDDLE/EASTERN TN. FINALLY...18Z RUN OF GFS AND MAV GUIDANCE SHOWS TEMPERATURES SEVERAL DEGREES COLDER FOR WED - THU...SO POPULATED THOSE PERIODS WITH THE NEW MAV GUIDANCE. && .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) LARGE SPRAWLING CANADIAN HIGH PRESSURE SYSTEM ACROSS THE MIDWEST/SOUTHERN PLAINS MOVING OUR WAY...PROMISING TO BRING THE COLDEST TEMPERATURES SINCE LATE MARCH TO GEORGIA TONIGHT. MANY AREAS WILL DROP TO NEAR OR BELOW 32 ACROSS THE NORTH. DO NOT EXPECT A FREEZE IN ATL...THOUGH...AS WIND REMAINS 5-10KTS MUCH OF THE NIGHT THERE. OTHERWISE...SOME AREAS WILL DECOUPLE AND RADIATE TO NEAR OR BELOW FREEZING. PATCHY TO WIDESPREAD FROST ALSO POSSIBLE IN AREAS THAT DECOUPLE AS WELL...GIVEN HIGH GROUND MOISTURE CONTENT. THE LARGE HIGH WILL CONTINUE TO CONTROL THE WEATHER THROUGH EARLY WED...WITH YET ANOTHER COLD NIGHT TUE NIGHT AS THE HIGH IS THEN CENTERED OVER THE AREA. DISCREPANCIES IN MIN TEMPS FROM LOCATION TO LOCATION WILL BE GREATER TUE NIGHT THAN TONIGHT AS MOST AREAS HAVE CALM WINDS. A FEW SPOTS...FFC AND CCO...MAY ACTUALLY HAVE LOWER TEMPS TUE NIGHT THAN TONIGHT. BY WED AFTERNOON...UPSTREAM SYSTEM IS RAPIDLY APPROACHING AS LARGE NE UPPER LOW MOVES OUT AND FLOW BECOMES MORE ZONAL ALOFT. .LONG TERM...(THURSDAY THROUGH MONDAY) GOOD COLD RAIN EVENT STILL APPEARS IN THE WORKS FOR THU AS INITIAL DRY AIR MASS IS OVERRUN WITH PACIFIC AND GULF MOISTURE. PATTERN NOT THE BEST FOR A GOOD WEDGE...BUT RAIN FALLING INTO THE ANTECEDENT DRY...COLD SFC AIR MASS WILL LIKELY SET UP AN IN SITU WEDGE. LATEST GUIDANCE SUGGESTS THAT MANY AREAS IN THE NORTH WILL NOT WARM OUT OF THE 50S THURSDAY WITH RAIN LIKELY. AS THE MAIN STORM SYSTEM DEEPENS IN THE MIDWEST...A RATHER STRONG SFC LOW DEVELOPS IN THE MIDWEST WITH A FRONT TRAILING SOUTH INTO MS/AL. THIS ENTIRE SYSTEM SHOULD MOVE ACROSS THE AREA THU EVENING. THE BEST CHANCE FOR ANY CONVECTION WOULD OCCUR AT THAT TIME. HOWEVER...FEEL AIR MASS WILL BE TOO COLD AND DEWPOINTS TOO LOW TO SUPPORT TSRA. LATER SHIFTS WILL NEED TO MONITOR. LIS JUST NEAR ZERO AND NO SIGNIFICANT UPPER DYNAMICS NOTED. BEST CHANCE FOR TSRA WOULD BE IN THE SW PART OF THE CWA. FOLLOWING THE GFS...THE FASTEST OF THE LONG RANGE MODELS...THE ENTIRE SYSTEM SHOULD EXIT THE AREA EARLY FRI. ANOTHER LARGE CANADIAN HIGH SPREADS ACROSS THE AREA FOR THE WEEKEND WITH A VERY DRY AIR MASS IN PLACE. 850MB TEMPS IN THE -4C TO -6C RANGE ACROSS THE NORTH SUGGEST THAT FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE BY THE WEEKEND. THE NEXT RAIN SYSTEM DOES NOT APPEAR UNTIL HALLOWEEN. && .AVIATION... MOISTURE AT AROUND 7 THOUSAND FEET WILL SWEEP ACROSS THE NORTHERN PART OF THE STATE OVERNIGHT...BUT SOURCES OF LIFT ARE IN QUESTION. SOME SORT OF IMPULSE BELOW 500MB IS SEEN ON THE LATEST NAM MODEL AND MAY BE SUPPORTING SOME OF THE CLOUDS SEEN ON SATELLITE IMAGES THIS EVENING. SO SOME CLOUDINESS MAY LINGER FOR A WHILE. WILL MENTION SCATTERED CLOUDS...THOUGH PERIODS OF CLEAR ARE ANTICIPATED. NO RESTRICTION OF VISIBILITIES IS EXPECTED TONIGHT. GUSTY WINDS SHOULD DIE DOWN WITH LOSS OF DAYTIME HEAT. ALTHOUGH SURFACE PRESSURE GRADIENT IS MUCH WEAKER TUESDAY...WINDS ALOFT WILL LIKELY BE MIXED DOWN...SO LOOKING FOR WINDS TO PICK BACK UP TO 10 TO 15 KNOTS BEFORE NOON TUESDAY. && .FFC WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN... MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM... ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TALIAFERRO...TAYLOR...TOWNS... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...WASHINGTON... WHITE...WHITFIELD...WILKES...WILKINSON. FREEZE WARNING FROM 4 AM TO 9 AM EDT TUESDAY FOR BANKS...BARROW... BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON... COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD... FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HEARD...HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...MERIWETHER... MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING... PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING... TALIAFERRO...TOWNS...TROUP...UNION...WALKER...WALTON...WARREN...WHITE... WHITFIELD...WILKES. FROST ADVISORY FROM 5 AM TO 9 AM EDT TUESDAY FOR BALDWIN...BIBB... CRAWFORD...GLASCOCK...HARRIS...HOUSTON...JEFFERSON...JONES...MONROE...PEACH... TALBOT...TAYLOR...TWIGGS...UPSON...WASHINGTON...WILKINSON. && 19/15
Hazardous weather outlook, Oct 23, 5:40 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT MON OCT 23 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 540 PM EDT MON OCT 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .SYNOPSIS... A LARGE HIGH PRESSURE RIDGE LOCATED OVER THE MIDDLE OF THE COUNTRY WILL GROW LARGER AND MOVE TO THE EAST THROUGH TONIGHT. THIS HIGH IS THE CORE OF A COLD MASS OF AIR THAT WILL CAUSE TEMPERATURES TO FALL BELOW FREEZING OVER PORTIONS OF NORTH AND CENTRAL GEORGIA BEFORE DAYBREAK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 8:50 PM EDT | Frost Advisory | FFC | Baldwin, Bibb, Crawford, Glascock, Harris, Houston and 10 more | 12 hr |
| Oct 24, 3:58 AM EDT | Freeze Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 67 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.